You are viewing iud_divas

Previous Entry | Next Entry

Nov. 3rd, 2009

I got a Mirena IUD inserted on friday. The insertion itself wasn't too bad, the worst part was a sharp pain when it was inserted, and that was over with in a few seconds. Afterwards I was fine, didn't have much cramping, drove myself to walmart then home.

Then later on, literally a few hours after getting the IUD, I started having frequent urination. My cramps also got worse....but that may have been because I was sitting around at home then, not distracted from any cramps or pain.
But I still have a little pain today (tuesday) along with the frequent urination. But I'm not even sure if it's cramps anymore...it might be discomfort from having to pee so much...I don't know. I haven't found much online, and haven't read anything about frequent urination being a side effect of Mirena. But could it be? I did read that it could be a symptom of PID, but would it start that soon, just hours after insertion? I've also never had an STD, so my chances of PID are even lower. I've also considered that it could be a UTI or bladder infection, but there's no burning or stinging when I pee...I just have to pee a lot. Is it possible to have a UTI or bladder infection, without experiencing burning/stinging while peeing?

I've never even had a UTI, yeast infection, bladder infection, or BV before. Never had the flu or chicken pox (and never had a flu shot or chicken pox vaccine, either). So overall, my body & immune system is usually pretty good at fighting off things like infections. I know I could still get a UTI or something one day, but so far my chances seem pretty low.

At work today, I had to pee 3 times within 8 hours. The second and third times were less than an hour apart. Usually on an 8 hour shift I don't even have to pee at all, so this was definitely unusual for me. On Friday night, I also peed 3 times in about 4 hours. I had the Mirena inserted around noon that day. Also, something strange, a lot of the times since friday my urine has been clear....that's usually a good thing, but for me it's different, because I'll admit I don't drink as much water as I should. My urine is usually always yellow, and I haven't drank more water than usual lately, so it's odd that it would suddenly be clear.
Could the frequent urination and different color be from the IUD, or just a coincidence in timing, and caused by something else?

I'm going to call my doctor tomorrow and ask about and schedule and appt if necessary, but for now hopefully I can find some answers here...thank you!

Comments

( 10 comments — Leave a comment )
sweetlouise78
Nov. 4th, 2009 01:08 am (UTC)
I had my copper IUD placed yesterday. I have noticed going to the bathroom a lot also. But I figured it had to do with not being on birth control anymore after 13+ years. I've always gained water weight while on my period and I just finished yesterday morning. I still have cramps and some light spotting.

I don't know if you were on HBC before this but maybe you are just losing the water weight. I go about 5-6 times in 8 hours at work but I am always drinking water.

UTI for me is just peeing a lot, there is something in the drug store that you can test for a bladder or UTI infection. I have found drinking a small juice glass of cranberry juice works wonders for me. I have not had a UTI in about 8 years.

Good Luck
xborn2flyx
Nov. 4th, 2009 01:17 am (UTC)
Last time I was on HBC was two years ago, so that can't have anything to do with it in my case.

I think I'll pick up a test though, since apparently you can have a UTI or bladder infection without any burning/stinging. I had heard of the tests & cranberry juice before, but wasn't sure it was an infection since I had no pain. Hopefully it's just a simple UTI and nothing related to my IUD. Thanks!
britasaurus_rex
Nov. 4th, 2009 02:05 am (UTC)
I don't think you have ANYTHING to be worried about. Peeing 3 times in an 8 hour shift is COMPLETELY normal. Its actually slightly less than the number of times I would be peeing. The fact that you normally don't pee once in an 8 hour shift makes me think you aren't drinking enough water at all. Have you been drinking more water since your insertion? Like when you take pain meds? That could be contributing. But drinking more water is a good thing, don't cut back.

But....... to answer your question, yes my paragard makes me pee even more than I already do :)
footballgirrl
Nov. 4th, 2009 02:52 am (UTC)
I was going to say the same thing.. if ur properly hydrated u should be peeing every half hour or so..
I was going to ask the original poster if she was drinking more water...

I'm not sure if my IUD has made me pee more.. i pee a lot anyway cuz of the amount of water i drink !
coco1040
Nov. 4th, 2009 04:50 am (UTC)
ditto re: hydration, but also: the uterus and bladder are bosom buddies, having an IUD might be stimulating your bladder. I got a wicked bad UTI after having my copper-t inserted, but it could be related to the incredible amount of fear-free sex I was having as a result of the insertion :)
xborn2flyx
Nov. 4th, 2009 09:27 pm (UTC)
I bought a UTI test last night. It tests for leukocytes & nitrites...I only tested positive on one, which meant it could be a UTI, but to re-test. So I plan on re-testing later. So far I still don't have pain while urinating, though.
But I think the IUD is definitely stimulating my bladder, whether or not I also have a UTI. it's like I can feel something in that area, and kinda feel a constant pressure and weird sensation..and also a constant feeling of having to pee :(
wibble42
Nov. 4th, 2009 10:40 am (UTC)
Clear urine usually means you're actually drinking enough water - if your urine is always yellow, you're likely not taking in enough fluids. If you're drinking a little bit more right now, that would account for the colour, and the more frequent urinations, as you're taking in more fluid than your body is used to dealing with at once. Urine colour can also come from how long it has been sitting in the bladder - the longer it's there, the darker it gets (think of the colour it is when you first get up in the morning compared to just before bed).

Also, given the proximity of uterus and bladder, having an IUD can indeed stimulate the bladder, just like being pregnant would. It goes away once the IUD settles.
xborn2flyx
Nov. 4th, 2009 09:28 pm (UTC)
How long should it generally take for the IUD to settle?
chica_ljw
Nov. 4th, 2009 05:03 pm (UTC)
.....I had mine inserted on 21OCT09 and I have been peeing (and feeling like I have to pee) more than I used to as well. I can pee twice an hour, which for me is not typical. I have not been drinking much more than prior to insertion, so I am going with the previous poster...my neighbors downstairs are trying to get all of the new issues resolved!
xborn2flyx
Nov. 4th, 2009 09:30 pm (UTC)
Ugh I hope it stops soon, for both of us!
( 10 comments — Leave a comment )

Latest Month

September 2014
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
282930    

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com